Archives of CardioVascular Diseases - Article du mois : Juillet 2021
Mathieu Kerneis, Kevin Bihan, Joe-Elie Salem
In May 2021, concerns about possible cases of myocarditis following coronavirus disease 2019 (COVID-19) vaccination were raised by the European Medicines Agency safety committee.
We analysed reporting of myocarditis (myocarditis preferred term level using the Medicalz Dictionary for Regulatory Activities) associated with vaccines (J07 using the Anatomical Therapeutic Chemical Classification System) versus all other drugs, worldwide, from inception (1967) to 5 July 2021, in the international pharmacovigilance database VigiBase. We used the information component (IC), an indicator value for disproportionate Bayesian reporting comparing observed and expected values to find signals for associations between drugs and adverse events. IC025 is the lower end of the IC 95% credibility interval.
A positive IC025 is deemed significant. We used clozapine and atorvastatin as positive and negative controls, respectively. Individual case reviews of each report of suspected COVID-19 vaccine-related myocarditis were then performed. Suspected myocarditis was classified according to the consensus definition of drug-induced autoimmune myocarditis as possible, probable or definite, based on the presence or absence of compatible clinical symptoms, electrocardiogram, abnormal troponin concentrations, cardiac magnetic resonance imaging, endomyocardial biopsy results or exclusion of coronary artery disease, when available.
Myocarditis, COVID-19, Vaccines
- COVID-19: coronavirus disease 2019
- IC: information component
- mRNA: messenger ribonucleic acid
© 2021 Elsevier Masson SAS. All rights reserved.